Alert archive / New York / Freeze Warnings in 2017

Freeze Warning 2, NWS Burlington, VT

October 1, 2017Essex County, Franklin County, New York

NWS Burlington, VT issued this freeze warning at Oct 1, 2017, 3:53 PM EDT for Essex County, Franklin County, New York. It took effect at Oct 2, 2017, 12:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 1, 2017, 3:53 PM EDT (19:53 UTC)
In effect from
Oct 2, 2017, 12:00 AM EDT
Expired
Oct 2, 2017, 7:33 AM EDT
In force
8 hr
Issued by
NWS Burlington, VT

Counties Essex County, NY, Franklin County, NY

The radar

The Burlington radar (KCXX), 71 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2017-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2017-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

765 
WWUS71 KBTV 011953
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
353 PM EDT Sun Oct 1 2017

NYZ030-034-021200-
/O.NEW.KBTV.FZ.W.0002.171002T0400Z-171002T1200Z/
Southern Franklin-Western Essex-
Including the cities of Saranac Lake, Tupper Lake, 
and Lake Placid
353 PM EDT Sun Oct 1 2017

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

The National Weather Service in Burlington has issued a Freeze
Warning, which is in effect from midnight tonight to 8 AM EDT
Monday.

* Locations...Southern Franklin County and Western Essex County in
  New York.

* Hazards...Freezing temperatures.

* Temperatures...Lows in the upper 20s to lower 30s.

* Timing...late tonight and early Monday morning.

* Impacts...Outdoor plants may be killed if left unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning is issued when freezing temperatures are
forecasted to threaten outdoor plants. Those with agricultural
interests in the warned area are advised to harvest or protect
tender vegetation. Also, potted plants normally left outdoors
should be covered or brought indoors.

Please stay tuned to NOAA Weather Radio, your local media, or
go to www.weather.gov/Burlington for further updates on this 
weather situation.

&&

$$

NYZ029-031-VTZ003-006>008-010-012-021200-
/O.NEW.KBTV.FR.Y.0005.171002T0400Z-171002T1200Z/
Southeastern St. Lawrence-Western Clinton-Orleans-Lamoille-
Caledonia-Washington-Orange-Windsor-
Including the cities of Star Lake, Dannemora, Newport, Johnson, 
Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, 
Springfield, and White River Junction
353 PM EDT Sun Oct 1 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM EDT
MONDAY...

The National Weather Service in Burlington has issued a Frost
Advisory, which is in effect from midnight tonight to 8 AM EDT
Monday.

* Locations...Central and Eastern Vermont, and the Northern
  Adirondacks of New York.

* Hazards...Frost formation.

* Temperatures...Lows in the lower to mid 30s.

* Timing...late tonight into early Monday morning.

* Impacts...Sensitive outdoor plants may be killed if left
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

Please stay tuned to NOAA Weather Radio, your local media, or
go to www.weather.gov/Burlington for further updates on this 
weather situation.

&&

$$
1 follow-up statement
562 
WWUS71 KBTV 021133
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
733 AM EDT Mon Oct 2 2017

NYZ030-034-021245-
/O.CAN.KBTV.FZ.W.0002.000000T0000Z-171002T1200Z/
Southern Franklin-Western Essex-
Including the cities of Saranac Lake, Tupper Lake, 
and Lake Placid
733 AM EDT Mon Oct 2 2017

...FREEZE WARNING IS CANCELLED...

The National Weather Service in Burlington has cancelled the
Freeze Warning for Franklin and Essex Counties in New York.

Temperatures will warm quickly above freezing within the hour.

$$

NYZ029-031-VTZ003-006>008-010-012-021245-
/O.CAN.KBTV.FR.Y.0005.000000T0000Z-171002T1200Z/
Southeastern St. Lawrence-Western Clinton-Orleans-Lamoille-
Caledonia-Washington-Orange-Windsor-
Including the cities of Star Lake, Dannemora, Newport, Johnson, 
Stowe, St. Johnsbury, Montpelier, Bradford, Randolph, 
Springfield, and White River Junction
733 AM EDT Mon Oct 2 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Burlington has cancelled the
Frost Advisory for central and eastern Vermont, and portions of
the northern Adirondacks of New York.

Temperatures will warm quickly above freezing within the hour.

$$

JMG

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this freeze warning went out at Oct 1, 3:20 PM EDT, 33 minutes earlier.

Area forecast discussion, Oct 1, 3:20 PM EDT, 33 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
320 PM EDT Sun Oct 1 2017

.SYNOPSIS...
High pressure will strengthen across the area today through
Wednesday along with warming temperatures and fair, dry weather.
The next threat of rainfall will occur by Wednesday night
onward into early Friday as increasing moisture along an
advancing cold front pushes into the area.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 735 AM EDT Sunday...The forecast remains in good shape as
of 730 am. Only change was to cancel the frost/freeze headlines
across the area as temperatures will be warming quickly above
freezing within the hour. Have a great day!

Prior discussion...
Quiet weather continues across the area today into Monday as
high pressure builds across the Mid- Atlantic and northeastern
states along with moderating temperatures. Outside patchy
morning fog mainly clear skies are expected through the period
along with light winds generally less than 10 mph. With good
radiational cooling on tap again for tonight areas of frost will
once again be possible in favored areas of eastern VT and the
Adirondacks. We'll allow our current frost/freeze headlines
expire this morning before addressing this potential later
today, but additional headlines seem likely at this point. High
temperatures today should range from the upper 50s to mid 60s,
climbing into the 60s in all areas by Monday. Lows tonight
mainly in the 30s with readings around 40 in the Champlain
Valley.

&&

.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 328 AM EDT Sunday...Quiet and seasonally mild conditions
continue into the early portions of next week as surface high
pressure and a strong ridge aloft continue to dominate the North
Country's weather. Clear skies and light winds Monday night
will offer low temps generally around normal in the 30s and 40s
with some dense fog likely in the favored river valley locales.
On Tuesday we will begin to see a shift in the pattern though as
the surface high begins to shift off the Northeast coast and
the upper ridge begins to flatten, with the flow aloft becoming
zonal Tuesday night. While no precipitation is expected, surface
winds will shift to the south and become moderately gusty in
the St. Lawrence and Champlain Valleys, and especially over the
open water of Lake Champlain. Stronger southerly flow will also
aid in bringing temps back above normal for Tuesday and Tuesday
night with highs warming into the upper 60s to mid 70s, and lows
only in the mid 40s to mid 50s.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 319 PM EDT Sunday...Long term continues to show the period
starting with above normal temperatures before high pressure
pushes east and a return to seasonable normals returns.
Wednesday night a boundary moves in across the region and
remains for a few days, bringing with the first significant
chance of precipitation that we have seen in some time.
Currently, models lean towards Thursday afternoon for being the
best chance for precip, but it looks like there will be chances
across the CWA in some form through Friday night. After this the
broad upper trough swings through and high pressure returns for
next weekend.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
Through 18Z Monday...Mainly VFR/SKC conditions expected through
the period. Exceptions will be IFR/LIFR BR/FG/FZFG at
KMPV/KSLK/KMSS after 06Z Monday. Winds will be
west/northwesterly 5-10 knots this afternoon before abating to
light and variable by 00Z Monday.

Outlook...

Monday Night: VFR. Patchy FG.
Tuesday: VFR. Patchy FG.
Tuesday Night: VFR. NO SIG WX.
Wednesday: VFR. Slight Chance SHRA.
Wednesday Night: VFR. Chance SHRA.
Thursday: VFR. Chance SHRA.
Thursday Night: VFR. Chance SHRA.
Friday: VFR. Chance SHRA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...JMG
NEAR TERM...JMG
SHORT TERM...Lahiff
LONG TERM...Verasamy
AVIATION...JMG/Verasamy
Hazardous weather outlook, Oct 1, 7:30 AM EDT, 8 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
730 AM EDT Sun Oct 1 2017

NYZ026>031-034-035-087-VTZ001>012-016>019-020930-
Northern St. Lawrence-Northern Franklin-Eastern Clinton-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle-
Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia-
Washington-Western Addison-Orange-Western Rutland-Windsor-
Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland-
730 AM EDT Sun Oct 1 2017

This Hazardous Weather Outlook is for northern New York, central
Vermont, northeast Vermont, northwest Vermont and southern Vermont.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JMG

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 3:53 PM EDTFrost AdvisoryBTVClinton, St. Lawrence16 hr

Nearby

Freeze Warnings in New York, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.